Article

Dapsone hypersensitivity syndrome: A rare life threatening complication of dapsone therapy

Kolar Vishwanath Vinod1★, Karyampudi Arun1, Tarun Kumar Dutta1★ Corresponding author

  1. 1Department of General Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Dhanvantrinagar, Puducherry, India.

CORRESPONDENCE

Kolar Vishwanath Vinod

Department of General Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Dhanvantrinagar, Puducherry, India.

drkvv@rediffmail.com

Volume 4, Issue 2 · pp. 158–160 · PUBLISHED 2013 · DOI: 10.4103/0976-500X.110917

View on JPP original site ↗

ABSTRACT

Dapsone can cause several adverse effects, the most serious being dapsone hypersensitivity syndrome (DHS), which is potentially fatal. Here we report a case of severe, life threatening dapsone systemic hypersensitivity syndrome in a 17‑year‑old male who presented with high grade fever, eosinophilia, lymphadenopathy, skin rash, hepatitis and encephalopathy, which was managed successfully with oral steroids. The case is being reported to emphasize the need for timely diagnosis and prompt treatment of this rare complication for successful outcomes. DHS is also reviewed in brief.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Vinod, K. V., Arun, K., & Dutta, T. K. (2013). Dapsone hypersensitivity syndrome: A rare life threatening complication of dapsone therapy. Journal of Pharmacology and Pharmacotherapeutics, 4(2), 158–160. https://doi.org/10.4103/0976-500X.110917